Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 141, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2007, 5:07 PM CDT for Llano County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2007, 5:07 PM CDT (22:07 UTC)
- Expired
- May 1, 2007, 6:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 142 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 5:20 PM CDT | HAIL 0.88 | Pontotoc, TX | |
| May 1, 6:05 PM CDT | HAIL 4.25 | 10 Nw Llano, TX | BASEBALL TO SOFTBALL SIZE HAIL ON CR 405 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 012207 SVREWX TXC299-012300- /O.NEW.KEWX.SV.W.0141.070501T2207Z-070501T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 507 PM CDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LLANO COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF LLANO... * UNTIL 600 PM CDT * AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16 MILES NORTHWEST OF LLANO...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LLANO BY 530 PM CDT... A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. LAT...LON 3111 9898 3093 9899 3058 9884 3074 9848 $$
2 follow-up statements
000 WWUS54 KEWX 012222 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 522 PM CDT TUE MAY 1 2007 TXC299-012300- /O.CON.KEWX.SV.W.0141.000000T0000Z-070501T2300Z/ LLANO TX- 522 PM CDT TUE MAY 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR LLANO COUNTY... AT 518 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL TO GOLF BALL SIZED HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF LLANO...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LLANO BY 600 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3111 9898 3093 9899 3058 9884 3074 9848 $$
000 WWUS54 KEWX 012235 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 535 PM CDT TUE MAY 1 2007 TXC299-012300- /O.CON.KEWX.SV.W.0141.000000T0000Z-070501T2300Z/ LLANO TX- 535 PM CDT TUE MAY 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR LLANO COUNTY... AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF LLANO...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LLANO BY 600 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3111 9898 3093 9899 3058 9884 3074 9848 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:52 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 1, 3:52 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 352 PM CDT TUE MAY 1 2007 .UPDATE... HAVE UPDATED THE FORECAST TO INCLUDE TORNADO WATCH 207 FOR LATE THIS AFTERNOON UNTIL 11 PM CDT. PLEASE REFER TO THE WCNEWX PRODUCT FOR FURTHER INFORMATION. && .PREV DISCUSSION... /ISSUED 332 PM CDT TUE MAY 1 2007/ DISCUSSION... RELATIVELY QUIET DAY WEATHER-WISE THIS AFTERNOON AS COMPARED TO THE PREVIOUS FEW DAYS AND THE UPCOMING NEXT FEW DAYS. WITH SFC DEWPOINTS REMAINING IN THE 70S ACROSS THE REGION, AND W/V SATELLITE IMAGERY INDICATING MID-LEVEL INSTABILITY FROM A S/W EXPANDING FROM WEST TEXAS TO THE BIG BEND AREA, THE LULL WONT LAST TOO MUCH LONGER. THE DISTURBANCE ALOFT WILL APPROACH THE RIO GRANDE VALLEY THROUGH THE NEXT SEVERAL HOURS BEFORE CONTINUING SOUTHEASTWARD INTO DEEP SOUTH TEXAS OVERNIGHT. CONVECTIVE ACTIVITY IS ALREADY DEVELOPING OVER THE SIERRA MADRES AND WILL LIKELY SEE SOME OF THESE STORMS DRIFT INTO SOUTH CENTRAL TEXAS TONIGHT. WEDNESDAY AFTERNOON LOOKS TO BE ANOTHER QUIET DAY...VERY MISLEADING TO THE UPCOMING SCENARIO WEDNESDAY NIGHT AND THURSDAY. ANOTHER SHORT-WAVE WILL CROSS THE TEXAS PANHANDLE, BRINGING OUR AREA ANOTHER ROUND OF HEAVY RAINFALL AND SEVERE STORMS. BY THURSDAY MORNING, THE ACTIVITY WILL SHIFT TO THE EAST, AND GRADUAL CLEARING IS EXPECTED OUT WEST. THE 12Z GFS RUN SHOWS A NEAR-THREE INCH QPF BULLS-EYE ACROSS THE HILL COUNTRY FOR LATE WEDS/EARLY THRS...AND A NEAR-TWO INCH BULLS-EYE ALONG THE BALCONES ESCARPMENT FOR EARLY THURSDAY MORNING. GFS GENERALLY HAS A REASONABLE GRASP ON QPF AMOUNTS WITHIN 48 HRS OF THE EVENT, BUT STILL DOES NOT SHOW RELIABLE PLACEMENT OF THE QPF BULLS-EYES. IN SHORT, IT LOOKS LIKE WE COULD SEE 2-4 INCH ACCUMULATIONS ACROSS MUCH OF THE REGION WITH EXTREME AMOUNTS OF 4-6 INCHES BEFORE THURSDAY AFTERNOON, BUT WOULD LIKE TO STRESS TO NOT GET TOO FOCUSED IN ON THE EXACT LOCATION OF THE EXTREMES. DUE TO RECENT RAINFALL SATURATING MUCH OF THE GROUND AND CAUSING FLASH FLOODING PROBLEMS AND LITTLE DRYING OVER THE PAST FEW DAYS, ALL (WOULD LIKE TO STRESS THE WORD ALL) OF SOUTH CENTRAL TEXAS IS VERY FLOOD PRONE AT THE MOMENT, SO 2-4 INCHES OF RAIN ANY WHERE WILL LEAD TO FLASH FLOODING PROBLEMS. THE GOOD NEWS LOOKS TO BE THAT RIDGING OVER THE AREA ON FRIDAY AND SATURDAY WILL ALLOW FOR SOME DRYING LATE IN THE WEEK AND OVER THE WEEKEND. ANOTHER UPPER LEVEL LOW WILL INFLUENCE OUR AREA SOME TIME EARLY NEXT WEEK. THIS WILL BRING ANOTHER CHANCE FOR RAIN AND POSSIBLY SEVERE WEATHER. STAYED CLOSE TO GFS(X) MOS NUMBERS THROUGH MUCH OF THE FORECAST PERIOD. AFTERNOON TEMPERATURES WILL BE WITHIN A FEW DEGREES OF EITHER SIDE OF EARLY MAY NORMALS. WILL CONTINUE TO SEE MORNING LOWS SLIGHTLY ABOVE EARLY MAY NORMALS, WITH LITTLE VARIANCE THROUGH THE WEEK, AS SOUTHERLY FLOW WILL INHIBIT OVERNIGHT RADIATIONAL COOLING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 85 66 81 68 / 40 30 60 50 20 AUSTIN BERGSTROM INTL AIRPORT 66 85 65 82 68 / 40 30 60 50 20 DEL RIO INTL AIRPORT 71 89 70 89 69 / 20 30 50 20 - SAN ANTONIO INTL AIRPORT 69 86 68 83 70 / 20 30 60 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01
Hazardous weather outlook, May 1, 10:13 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1013 AM CDT TUE MAY 1 2007 TXZ171>173-183>194-202>209-217>225-228-021515- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1013 AM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF HEATING THIS AFTERNOON AND A SURFACE BOUNDARY OVER CENTRAL TEXAS WILL RESULT IN THE REDEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH HEATING ACROSS MUCH OF THE AREA...HOWEVER THE BEST CHANCES WILL BE OVER THE HILL COUNTRY CLOSER TO THE BOUNDARY IN CENTRAL TEXAS. ISOLATED SEVERE STORMS COULD ALSO MOVE OFF THE MOUNTAINS OF MEXICO LATE THIS AFTERNOON AND EVENING...AFFECTING COUNTIES ALONG THE RIO GRANDE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING ALONG WITH LOCALLY HEAVY RAIN. THE THREAT OF HEAVY RAIN COULD INTENSIFY OVER THE HILL COUNTRY AND NORTHERN SECTIONS OF THE AREA TONIGHT AND A FLASH FLOOD WATCH MAY BE REQUIRED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE REMAINS A SLIGHT RISK OF SEVERE WEATHER...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.
In the hours before
Local storm report, May 1, 11:41 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1141 AM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM FLASH FLOOD 25 NNE BRACKETTVILLE 29.65N 100.25W
04/30/2007 EDWARDS TX LAW ENFORCEMENT
WATER IS OVER FM674 AND PARTS OF FM334.
1018 AM TSTM WND DMG 5 S BANDERA 29.65N 99.07W
04/30/2007 BANDERA TX EMERGENCY MNGR
HIGH WIND GUSTS BLEW TREES DOWN AND CAUSED DAMAGE TO
ROOFS 5 MILES SOUTH OF BANDERA.
1018 AM TSTM WND DMG 5 S BANDERA 29.65N 99.07W
04/30/2007 BANDERA TX EMERGENCY MNGR
STRONG THUNDERSTORM WINDS GUSTS WITH TREES BLOWN OVER AND
DAMAGE TO ROOFS 5 MILES SOUTH OF BANDERA.
1018 AM TSTM WND DMG 5 S BANDERA 29.65N 99.07W
04/30/2007 BANDERA TX EMERGENCY MNGR
THUNDERSTORM WIND GUSTS BELOW OVER TREES AND CAUSED
DAMAGE TO ROOFS 5 MILES SOUTH OF BANDERA.
1205 PM HAIL 4 S SEGUIN 29.52N 97.97W
04/30/2007 E1.00 INCH GUADALUPE TX TRAINED SPOTTER
NICKEL TO QUATER SIZE HAIL REPORTED ALONG WITH 50 TO 65
MPH WINDS GUSTS.
0101 PM HAIL 12 N GONZALES 29.68N 97.45W
04/30/2007 E1.25 INCH GONZALES TX PUBLIC
QUARTER SIZE HAIL AND LARGER, PLUS STRONG WINDS WHICH IS
KNOCKING HIS VEHICLE OFF THE ROAD.
0116 PM FUNNEL CLOUD 3 N CHEAPSIDE 29.33N 97.40W
04/30/2007 GONZALES TX PUBLIC
FUNNEL CLOUD SPOTTED A FEW MILES NORTH OF CHEAPSIDE.
0301 PM FLASH FLOOD 1 N BOERNE 29.82N 98.74W
04/30/2007 KENDALL TX LAW ENFORCEMENT
NUMEROUS LOW WATER CROSSINGS CLOSED THROUGH-OUT KENDALL
COUNTY.
0303 PM HAIL WARING 29.95N 98.80W
04/30/2007 M2.00 INCH KENDALL TX LAW ENFORCEMENT
0635 PM FLASH FLOOD CUERO 29.09N 97.29W
04/30/2007 DEWITT TX LAW ENFORCEMENT
NUMEROUS ROADS FLOODED/CLOSED IN COUNTY
0700 PM FLASH FLOOD 3 NE YOAKUM 29.32N 97.11W
04/30/2007 LAVACA TX LAW ENFORCEMENT
HIGH WATER RESCUE ON COUNTY ROAD 420
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 16 min |
| May 1, 5:34 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 1, 5:53 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 37 min |
| May 1, 6:19 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 26 min |
| May 1, 6:27 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 52 min |
| May 1, 6:52 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.